Deep Vein Thrombosis (DVT) is a well-known side effect of many testosterone replacement products that occurs when blood clots grow in the legs. If you were injured by DVT after taking Testopel (testosterone pellet), you are not alone.
What is the problem with Testopel?
Testopel (testosterone pellet) is designed to slowly release testosterone into your body over 2-4 months. While this is a good way of treating hypogonadism (low testosterone), it can also have serious side effects. Testosterone levels naturally decline in middle-aged men, and the body may have good reasons for doing so.
Testosterone replacement therapy can significantly increase the number of red blood cells circulating in the bloodstream, which thickens the blood. It can also elevate blood pressure and increase your risk of deep vein thrombosis (DVT), or blood clots in the legs.
Deep Vein Thrombosis (DVT) Information
Deep Vein Thrombosis (DVT) is a dangerous medical condition that occurs when a blood clot grows deep inside the body. The majority of cases occur in the lower legs, calf, or thigh. In rare cases, DVT occurs in the pelvis, arms, heart, or other organs.
Symptoms of DVT
- Skin redness or discoloration
- Leg pain, tenderness (may only happen when you stand up or walk)
- Leg swelling (edema)
- More visible surface veins on legs
- Skin feels abnormally warm
Normally, veins carry oxygen depleted blood from the lower half of the body into the heart and lungs to receive oxygen. If a blood clot in a vein breaks off, it can travel to the lungs and cause a pulmonary embolism. Blood clots can also cut off circulation to other organs and cause complications like blindness or osteonecrosis (bone death).
DVT is not usually life-threatening, but it is dangerous and requires medical treatment. Most people will be prescribed a blood-thinning drug, such as warfarin, which provides long-term protection against blood clots. In the hospital, you may also be given an intravenous injection of heparin, which helps dissolve the clot.